Alert archive / Washington / Wind Advisories in 2016
Wind Advisory 19, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at May 8, 2016, 3:11 AM PDT for Kittitas County, Klickitat County, Yakima County, Washington; Gilliam County, Sherman County, Wasco County, Oregon. It took effect at May 8, 2016, 6:00 AM PDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- May 8, 2016, 3:11 AM PDT (10:11 UTC)
- In effect from
- May 8, 2016, 6:00 AM PDT
- Expired
- May 8, 2016, 11:00 PM PDT
- In force
- 17 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Sherman County, OR, Wasco County, OR, Kittitas County, WA, Klickitat County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 146 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 10.2 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2451 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
976 WWUS76 KPDT 081011 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 311 AM PDT SUN MAY 8 2016 ...VERY WINDY IN THE KITTITAS VALLEY AND THE COLUMBIA RIVER GORGE TODAY... .A SYSTEM MOVING SOUTHEAST THROUGH BRITISH COLUMBIA WILL PUSH A FRONT THROUGH THE PACIFIC NORTHWEST THIS MORNING. PRESSURE GRADIENTS WILL STRENGTHEN BEHIND THIS FRONT RESULTING IN INCREASING WINDS TODAY AND THIS EVENING. THE STRONGEST WINDS ARE EXPECTED IN THE KITTITAS VALLEY AND COLUMBIA RIVER GORGE. WAZ026-082200- /O.NEW.KPDT.WI.Y.0019.160508T1300Z-160509T0600Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 311 AM PDT SUN MAY 8 2016 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 11 PM PDT THIS EVENING. * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 50 MPH. STRONGEST WINDS WILL BE ALONG THE NORTH SIDE OF THE VALLEY. * TIMING...WINDS WILL CONTINUE TO INCREASE EARLY THIS MORNING WITH VERY WINDY CONDITIONS PERSISTING THROUGH MUCH OF THE DAY INTO THIS EVENING. * IMPACTS...MOTORISTS WILL EXPERIENCE DIFFICULTY WHILE DRIVING ON AREA ROADWAYS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. THIS INCLUDES INTERSTATES 82 AND 90. ALSO LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ041-WAZ024-082200- /O.NEW.KPDT.WI.Y.0019.160508T1500Z-160509T0300Z/ EAST COLUMBIA RIVER GORGE OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...WHITE SALMON 311 AM PDT SUN MAY 8 2016 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT THIS EVENING. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...WINDS WILL CONTINUE TO INCREASE EARLY THIS MORNING WITH VERY WINDY CONDITIONS PERSISTING THROUGH MUCH OF THE DAY INTO THIS EVENING. * IMPACTS...MOTORISTS WILL EXPERIENCE DIFFICULTY WHILE DRIVING ON AREA ROADWAYS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. THIS INCLUDES INTERSTATE 84 AND HIGHWAY BRIDGES CROSSING THE COLUMBIA RIVER. ALSO LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
610 WWUS76 KPDT 081526 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 826 AM PDT SUN MAY 8 2016 ...VERY WINDY IN THE KITTITAS VALLEY AND THE COLUMBIA RIVER GORGE TODAY... .A WEATHER SYSTEM WILL PUSH A FRONT THROUGH THE PACIFIC NORTHWEST TODAY AND PRESSURE GRADIENTS WILL TIGHTEN RESULTING IN BREEZY TO WINDY CONDITIONS INTO THIS EVENING. THE STRONGEST WINDS ARE EXPECTED IN THE KITTITAS VALLEY AND COLUMBIA RIVER GORGE. WAZ026-090300- /O.CON.KPDT.WI.Y.0019.000000T0000Z-160509T0600Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 826 AM PDT SUN MAY 8 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 50 MPH. THE STRONGEST WINDS WILL BE ALONG THE NORTH SIDE OF THE VALLEY. * TIMING...VERY WINDY CONDITIONS EXPECTED THROUGH MUCH OF THE DAY AND INTO THIS EVENING. * IMPACTS...MOTORISTS WILL EXPERIENCE DIFFICULTY WHILE DRIVING ON AREA ROADWAYS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. THIS INCLUDES INTERSTATES 82 AND 90. ALSO LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ041-WAZ024-090300- /O.CON.KPDT.WI.Y.0019.000000T0000Z-160509T0300Z/ EAST COLUMBIA RIVER GORGE OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...WHITE SALMON 826 AM PDT SUN MAY 8 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...VERY WINDY CONDITIONS EXPECTED THROUGH MUCH OF THE DAY AND INTO THIS EVENING. * IMPACTS...MOTORISTS WILL EXPERIENCE DIFFICULTY WHILE DRIVING ON AREA ROADWAYS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. THIS INCLUDES INTERSTATE 84 AND HIGHWAY BRIDGES CROSSING THE COLUMBIA RIVER. ALSO LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VP
271 WWUS76 KPDT 082126 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 226 PM PDT SUN MAY 8 2016 ...VERY WINDY CONDITIONS WILL CONTINUE ACROSS THE KITTITAS VALLEY AND THE COLUMBIA RIVER GORGE INTO THIS EVENING... .PRESSURE GRADIENTS HAD TIGHTENED ACROSS THE AREA RESULTING IN BREEZY TO WINDY CONDITIONS ESPECIALLY IN THE KITTITAS VALLEY AND COLUMBIA RIVER GORGE. WAZ026-090600- /O.CON.KPDT.WI.Y.0019.000000T0000Z-160509T0600Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 226 PM PDT SUN MAY 8 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 50 MPH. THE STRONGEST WINDS WILL BE ALONG THE NORTH SIDE OF THE VALLEY. * TIMING...VERY WINDY CONDITIONS EXPECTED INTO THIS EVENING. * IMPACTS...MOTORISTS WILL EXPERIENCE DIFFICULTY WHILE DRIVING ON AREA ROADWAYS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. THIS INCLUDES INTERSTATES 82 AND 90. ALSO LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ041-WAZ024-090300- /O.CON.KPDT.WI.Y.0019.000000T0000Z-160509T0300Z/ EAST COLUMBIA RIVER GORGE OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...WHITE SALMON 226 PM PDT SUN MAY 8 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...VERY WINDY CONDITIONS EXPECTED INTO THIS EVENING. * IMPACTS...MOTORISTS WILL EXPERIENCE DIFFICULTY WHILE DRIVING ON AREA ROADWAYS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. THIS INCLUDES INTERSTATE 84 AND HIGHWAY BRIDGES CROSSING THE COLUMBIA RIVER. ALSO LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VP
955 WWUS76 KPDT 090244 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 744 PM PDT SUN MAY 8 2016 ...VERY WINDY CONDITIONS WILL CONTINUE ACROSS THE KITTITAS VALLEY AND THE COLUMBIA RIVER GORGE INTO THIS EVENING... .PRESSURE GRADIENTS HAD TIGHTENED ACROSS THE AREA RESULTING IN BREEZY TO WINDY CONDITIONS ESPECIALLY IN THE KITTITAS VALLEY AND COLUMBIA RIVER GORGE. ORZ041-WAZ024-090345- /O.EXP.KPDT.WI.Y.0019.000000T0000Z-160509T0300Z/ EAST COLUMBIA RIVER GORGE OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...WHITE SALMON 744 PM PDT SUN MAY 8 2016 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... WINDS HAVE DECREASED TO BELOW WIND ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM. $$ WAZ026-090600- /O.CON.KPDT.WI.Y.0019.000000T0000Z-160509T0600Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 744 PM PDT SUN MAY 8 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 50 MPH. THE STRONGEST WINDS WILL BE ALONG THE NORTH SIDE OF THE VALLEY. * TIMING...VERY WINDY CONDITIONS ARE EXPECTED TO CONTINUE UNTIL LATE THIS EVENING. * IMPACTS...MOTORISTS WILL EXPERIENCE DIFFICULTY WHILE DRIVING ON AREA ROADWAYS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. THIS INCLUDES INTERSTATES 82 AND 90. ALSO LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
001 WWUS76 KPDT 090535 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1035 PM PDT SUN MAY 8 2016 WAZ026-090645- /O.EXP.KPDT.WI.Y.0019.000000T0000Z-160509T0600Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 1035 PM PDT SUN MAY 8 2016 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... WINDS HAVE DECREASED TO BELOW WIND ADVISORY CRITERIA IN THE KITTITAS VALLEY. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 11 PM. WINDS WILL CONTINUE TO DECREASE THROUGH THE NIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at May 8, 2:51 AM PDT, 20 minutes earlier.
Area forecast discussion, May 8, 2:51 AM PDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
251 AM PDT SUN MAY 8 2016
.SHORT TERM...TODAY THROUGH MONDAY NIGHT...A DISTURBANCE WILL MOVE
SOUTHEAST THROUGH BRITISH COLUMBIA TODAY. THIS DISTURBANCE WILL
CAUSE A LARGELY DRY COOL FRONT TO MOVE THROUGH THE REGION THIS
MORNING. THE MAIN IMPACT OF THIS FRONT WILL BE INCREASING ONSHORE
FLOW WITH STRENGTHENING PRESSURE GRADIENTS ACROSS THE AREA. THUS
WILL SEE BREEZY TO WINDY CONDITIONS AT MANY LOCATIONS TODAY.
STRONGEST WINDS WILL BE IN THE KITTITAS VALLEY DUE TO THE STRONG
GRADIENTS AND GOOD MIXING OF STRONGER WINDS ALOFT TO THE SURFACE. AS
SUCH WILL ISSUE A WIND ADVISORY FOR THIS ZONE. SIMILAR CONDITIONS
WILL OCCUR THROUGH THE COLUMBIA RIVER GORGE, BUT WINDS ALOFT WILL BE
A BIT WEAKER. STILL, WILL ALSO ISSUE AN ADVISORY FOR THE GORGE,
THOUGH IT MAY BE A BIT ON THE MARGINAL SIDE. ELSEWHERE SUSTAINED
WINDS ARE EXPECTED TO STAY LARGELY BELOW 30 MPH. MAY SEE A FEW
PATCHES OF BLOWING DUST LATE AFTERNOON AND EARLY EVENING IN THE
LOWER BASIN NEAR FALLOW FIELDS. THE B.C. DISTURBANCE WILL SWING
SOUTHEAST ACROSS NORTHERN IDAHO INTO SOUTHWEST MONTANA MONDAY. AS A
RESULT THERE SHOULD BE ENOUGH MOISTURE AND INSTABILITY FOR A FEW
SHOWERS OVER THE NORTHEASTERN THIRD OF OUR FORECAST AREA MONDAY AND
MONDAY EVENING. INSTABILITY MAY BECOME STRONG ENOUGH FOR THE
DEVELOPMENT OF STRAY THUNDERSTORM OVER WALLOWA COUNTY MONDAY
AFTERNOON AND EVENING. ALSO, A FEW SHOWERS MAY DEVELOP OVER KITTITAS
COUNTY MONDAY AFTERNOON. WINDS WILL REMAIN BREEZY TO LOCALLY WINDY
INTO MONDAY, BUT NOT AS STRONG AS TODAY. HIGH TEMPS MONDAY WILL BE
COOLER BY 5-10 DEGREES. SNOW LEVELS WILL BE LOWER, BETWEEN 4500 AND
6000 FEET, OVER THE WASHINGTON CASCADES, AND THE BLUE AND WALLOWA
MOUNTAINS. 90
.LONG TERM...TUESDAY THROUGH SATURDAY...SHOWERS WILL LINGER OVER
THE NORTHERN BLUE MOUNTAINS AND WALLOWA COUNTY ON TUESDAY AS A LOW
MOVES EAST OF THE AREA. AN UPPER LEVEL RIDGE WILL BUILD OVER
WASHINGTON AND OREGON WEDNESDAY AND THURSDAY PRODUCING WARM AND DRY
WEATHER. SOUTHWEST FLOW WILL RETURN ON FRIDAY AS A LOW DEVELOPS OFF
OF THE COAST. INCREASING MOISTURE AND INSTABILITY WILL SUPPORT A
CHANCE OF SHOWERS AND THUNDERSTORMS...ESPECIALLY ALONG THE CASCADES.
MODELS DIVERGE SATURDAY AS THE ECMWF BRINGS AN CLOSED LOW INLAND IN
CALIFORNIA AND NEVADA WHILE THE GFS REBUILDS A RIDGE. GFS ENSEMBLES
SHOW MEMBERS SUPPORTING EITHER SOLUTION. WITH LOW CONFIDENCE IN ANY
SPECIFIC SOLUTION CONTINUED PREVIOUS FORECAST OF LIMITED SHOWERS AND
THUNDERSTORMS. COONFIELD
&&
.AVIATION...PREVIOUS DISCUSSION...06Z TAFS...VFR CONDITIONS WITH
CLEAR SKIES AND LIGHT WINDS ARE EXPECTED FOR THE NEXT 24 HOURS. THE
EXCEPTION WILL BE AT KDLS WHERE WINDS WILL INCREASE TO AT LEAST 20
TO 30 KTS AND KPDT WHERE WINDS WILL INCREASE TO 15 TO 25 MPH SUNDAY
AFTERNOON AND EVENING.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 74 44 66 42 / 0 0 20 10
ALW 75 47 66 46 / 0 0 20 20
PSC 82 48 73 42 / 0 0 20 0
YKM 80 42 72 41 / 0 0 10 10
HRI 78 45 71 39 / 0 0 10 10
ELN 71 46 68 39 / 0 0 20 10
RDM 70 29 67 29 / 0 0 0 0
LGD 72 43 60 36 / 10 10 20 20
GCD 72 36 65 36 / 10 0 10 0
DLS 72 46 74 43 / 0 0 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM 8 AM THIS MORNING TO 8 PM PDT THIS EVENING
FOR ORZ041.
WA...WIND ADVISORY FROM 8 AM THIS MORNING TO 8 PM PDT THIS EVENING
FOR WAZ024.
WIND ADVISORY FROM 6 AM THIS MORNING TO 11 PM PDT THIS EVENING
FOR WAZ026.
&&
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
90/76/76Nearby
Wind Advisories in Washington, 2016Wind Advisories in Oregon, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.